Stomach problems Pancreatitis?
Jul 28, 2010
Ive asked about pancreatitis before now I finally have a GI Dr, but he thinks it may be something else. I know that some HIV meds can cause pancreatitis. After an endoscope and a colonoscopy this DR wont say what he thinks it might be, only that by stomach lining was visable inflammed. Ive lost about 30lbs since Nov, have occassional nausea and recently have started vomiting bile. I go in for an MRI on August 6th. Ive changed my diet to being a 99% vegetarian I do DO NOT drink alcohol or smoke cigarettes. My HIV related numbers are good CD4 count of (554) or 42.6%. Ive had to take Oxycodone for the pain, which can wipe me out. I take Ziagen, Kaletra and Viread once a day and I am not sure how long I have been undetectable. I have been poz since 1981 and started meds in 1986. Another question...is there a group of long term folks like me around? Most people I get to know have been poz for less than 10 years. THANKS!!! David Kelly
Response from Dr. Henry
There are a large number of patients who have survived for > 1 decade and still doing well on HIV meds. Small % of patients may have stomach irritation from ritonavir (in Kaletra) or other HIV meds so a careful review of other treatment /switch options may be worthwhile if no other causes of the stomach irritation found (such as H pylori infection, use of irritating drugs such as aspirin or ibuprofen, food sensitivities). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.